MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZEBRA; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION ZEBRA; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number 670-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fistula (1862); Unspecified Infection (1930); Perforation (2001); Septic Shock (2068); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/01/2021
Type of Reportable Event Death
Event or Problem Description
Boston scientific corporation became aware of the following event through the article "a double-j stent misguided by zebra guidewire into ileum: a case report and literature review", by liangcheng liu, guihua cao, guimin huang, jianping du, wei li, qiang li.According to the article, the patient had a laparoscopic left nephro-ureterectomy and contralateral end cutaneous ureterostomy, with regular double-j stenting every 3 months for the patient's stomal stenosis.Three months after the surgery the patient unintentionally pulled out their double-j stent and a zebra guidewire was used to replace the double j-stent around (b)(6) 2011.Following the stent placement, while the patient was under observation, it was noted that there was no drainage fluid in the patient's ostomy bag for 12 hours, and the double-j stent disappeared in the abdominal wall.An abdominal pelvic ct was performed and it was found that there was hydronephrosis in the right kidney and the stent was located in the ileum.The patient was given gastrointestinal motility drug and then the stent was excreted with the feces after 12 hours.Three days later, the patient's scr rose to 432.7 micro mol/l, and ureteroscopy was unsuccessful because the normal ureteral lumen could not be seen, a percutaneous nephrostomy had to be performed under ultrasound guidance.The patient later presented with abdominal pain, intra-abdominal infection and a possible uretero-ileal fistula.Antegrade pyelogram showed the passage of contrast media beyond the ureteropelvic tract to the ileum.Therapeutic processes(anti-infection, fasting, and nutritional support) were adopted for a month, however the patient died due to a septic shock.The article discussion states, "in our patient, the surgeon might have difficulty placing the zebra guidewire due to ureteral twisting and fragile ureteral mucosa.In our case, the zebra guidewire possibly penetrated directly out of the upper part of the ureter and then into the adjacent ileum, eventually leading to the double-j stent misguided into the ileum.".
 
Additional Manufacturer Narrative
Liu, l., cao, g., huang., du, j., li, w.& li, q.(2022).A double-j stent misguided by zebra guidewire into ileum: a case report and literature review.Urology case reports 44, 102128.Https://doi.Org/10.1016/j.Eucr.2022.102128.Block b3: date of event.Date of event is an approximate.
 
Additional Manufacturer Narrative
Liu, l., cao, g., huang., du, j., li, w.& li, q.(2022).A double-j stent misguided by zebra guidewire into ileum: a case report and literature review.Urology case reports 44, 102128.Https://doi.Org/10.1016/j.Eucr.2022.102128.Block b2: date of death and block b3: date of event dates are approximate.Block d4: upn and model number corrected.
 
Event or Problem Description
Boston scientific corporation became aware of the following event through the article "a double-j stent misguided by zebra guidewire into ileum: a case report and literature review", by liangcheng liu, guihua cao, guimin huang, jianping du, wei li, qiang li.According to the article, the patient had a laparoscopic left nephro-ureterectomy and contralateral end cutaneous ureterostomy, with regular double-j stenting every 3 months for the patient's stomal stenosis.Three months after the surgery the patient unintentionally pulled out their double-j stent and a zebra guidewire was used to replace the double j-stent around october 2011.Following the stent placement, while the patient was under observation, it was noted that there was no drainage fluid in the patient's ostomy bag for 12 hours, and the double-j stent disappeared in the abdominal wall.An abdominal pelvic ct was performed and it was found that there was hydronephrosis in the right kidney and the stent was located in the ileum.The patient was given gastrointestinal motility drug and then the stent was excreted with the feces after 12 hours.Three days later, the patient's scr rose to 432.7micromol/l, and ureteroscopy was unsuccessful because the normal ureteral lumen could not be seen, a percutaneous nephrostomy had to be performed under ultrasound guidance.The patient later presented with abdominal pain, intra-abdominal infection and a possible uretero-ileal fistula.Antegrade pyelogram showed the passage of contrast media beyond the ureteropelvic tract to the ileum.Therapeutic processes(anti-infection, fasting, and nutritional support) were adopted for a month, however the patient died due to a septic shock.The article discussion states, "in our patient, the surgeon might have difficulty placing the zebra guidewire due to ureteral twisting and fragile ureteral mucosa.In our case, the zebra guidewire possibly penetrated directly out of the upper part of the ureter and then into the adjacent ileum, eventually leading to the double-j stent misguided into the ileum.".

Brand Name
ZEBRA
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18094132
Report Number3005099803-2023-05875
Device Sequence Number5823499
Product Code EZB
UDI-Device Identifier08714729191230
UDI-Public08714729191230
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number670-110
Device Catalogue Number670-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale